Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 4, 2007, 5:24 PM EDT for Beaufort County, Pitt County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 4, 2007, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Beaufort County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 80 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 042124 SVRMHX NCC013-147-042215- /O.NEW.KMHX.SV.W.0009.070604T2124Z-070604T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 524 PM EDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUFORT COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITIES OF...WASHINGTON...RIVER ROAD... PITT COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 615 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF WASHINGTON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF WASHINGTON BY 540 PM EDT... RIVER ROAD BY 545 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3553 7729 3535 7727 3536 7662 3563 7667 $$
2 follow-up statements
000
WWUS52 KMHX 042139
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
539 PM EDT MON JUN 4 2007
NCC147-042149-
/O.CAN.KMHX.SV.W.0009.000000T0000Z-070604T2215Z/
PITT NC-
539 PM EDT MON JUN 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR PITT COUNTY IS CANCELLED...
LAT...LON 3536 7665 3539 7663 3542 7670 3541 7677
3550 7701 3549 7703 3543 7697 3542 7684
3536 7670 3536 7709 3542 7718 3552 7717
3557 7709 3563 7666 3540 7662
$$
NCC013-042215-
/O.CON.KMHX.SV.W.0009.000000T0000Z-070604T2215Z/
BEAUFORT NC-
539 PM EDT MON JUN 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BEAUFORT COUNTY...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHOCOWINITY...OR ABOUT 6 MILES SOUTHWEST OF RIVER ROAD...MOVING EAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WASHINGTON PARK AND 6 MILES SOUTH OF WASHINGTON BY 545 PM EDT...
RIVER ROAD BY 550 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3536 7665 3539 7663 3542 7670 3541 7677
3550 7701 3549 7703 3543 7697 3542 7684
3536 7670 3536 7709 3542 7718 3552 7717
3557 7709 3563 7666 3540 7662
$$
8000
WWUS52 KMHX 042155
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 PM EDT MON JUN 4 2007
NCC013-042215-
/O.CON.KMHX.SV.W.0009.000000T0000Z-070604T2215Z/
BEAUFORT NC-
553 PM EDT MON JUN 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BEAUFORT COUNTY...
AT 551 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RIVER ROAD...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PINETOWN AND TERRA CEIA BY 615 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3536 7665 3539 7663 3542 7670 3541 7677
3550 7701 3549 7703 3543 7697 3542 7684
3536 7670 3536 7709 3542 7718 3552 7717
3557 7709 3563 7666 3540 7662
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:49 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 2:49 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EDT MON JUN 4 2007
.SYNOPSIS...
A WEAK BACKDOOR COLDFRONT WILL DROP SOUTH ACROSS EASTERN NORTH CAROLINA
LATE TUESDAY EVENING AND TUESDAY NIGHT. THE FRONT WILL STALL JUST
SOUTH OF THE AREA WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD ALONG THE
MID-ATLANTIC COAST THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SOME INSTABILITY ACROSS EASTERN NORTH CAROLINA WITH SW FLOW AND
DEWPOINTS IN THE 60S. A COUPLE OF ISOLATED SHOWERS ACROSS THE
EASTERN PIEDMONT AHEAD OF LEE SIDE TROUGH OVER THE CENTRAL
PIEDMONT REGION. SOME OF THESE SHOWERS/TSTMS MAY CLIP OUR FAR
NORTHWESTERN COUNTIES AND WILL HAVE SLGT CHC POPS IN THESE AREAS
THRU THE EVENING HOURS. OVERNIGHT MINS SHOULD RANGE BETWEEN 68 AND
73.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WEAK BACKDOOR FRONT TO CROSS THE CWA DURING THE OVERNIGHT TUESDAY
NIGHT. WILL INCLUDE SLGT CHC POPS FOR A BROKEN LINE OF WIDELY
SCATTERED SHOWERS OR TSTMS. TEMPS COOL ABOUT 6 TO 8 DEGREES BEHIND
THE FRONTAL BOUNDARY ON WEDNESDAY. ANTICIPATE ENOUGH MOISTURE FOR
A SLGT CHC OF SHOWERS/TSTMS ALONG THE SEABREEZE WEDS AFTERNOON.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
START OFF THE PERIOD UNDER INFLUENCE OF HIGH PRESSURE...WESTERLY
FLOW ALOFT AND UPPER LVL RIDGE WILL LEAD TO HOT AND HUMID
CONDITIONS THROUGH THE WEEKEND. HIGHS TEMPS IN THE LOW/MID 90S
INLAND...MID/UPPER 80S ALONG THE COAST WITH DEWPOINTS AROUND 70.
ITS OFFICIALLY GOING TO FEEL LIKE SUMMER. HAVE LEFT PRECIP OUT OF
THE FORECAST UNTIL SATURDAY AFTERNOON. HPC HAS FORECASTED FRONT
STALLED JUST NORTH OF THE CWA SUNDAY INTO MONDAY. SO HAVE ADDED
SLIGHT CHANCE POPS (20 OR LESS) THROUGH MONDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR TO PERSIST THROUGH THE NEXT 24 HOURS. ANY SHOWERS/TSTMS WILL
BE ISOLATED. OUTLOOK IS FOR MAINLY VFR THROUGH THE WEEK.
&&
.MARINE...
GFS AND NAM ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD WITH
THE NAM WIND SPEEDS JUST A BIT HIGHER SO WENT WITH A BLEND. WEST TO
SOUTHWEST FLOW PREDOMINATES ACROSS THE AREA THIS AFTERNOON AND WILL
CONTINUE THROUGH TUESDAY EVENING. WILL CONTINUE SMALL CRAFT
ADVISORIES FOR ALL AREAS EXCEPT THE ALBEMARLE SOUND...WITH THE
ADVISORIES EXPIRING AT VARIOUS TIMES THROUGH WEDNESDAY MORNING. THE
WEAK BACKDOOR FRONT WILL DROP INTO THE MARINE AREA FROM THE NORTH
TUESDAY NIGHT AND BECOME STATIONARY OVER THE SOUTHERN WATERS
WEDNESDAY. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD OVER THE
SOUTHEAST BEGINNING ON THURSDAY. WINDS WILL BECOME SOUTHERLY WHICH
WILL PUSH THE FRONT NORTH AS A WARM FRONT THURSDAY. SOUTHWEST FLOW
OF 5-15 KNOTS WILL BE THE RULE ACROSS ALL MARINE ZONES FRIDAY AND
SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR AMZ135-150.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ152-154-
156.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...CTC
MARINE...HSAHazardous weather outlook, Jun 4, 4:29 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 AM EDT MON JUN 4 2007 NCZ095-098-103-104-050830- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 429 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ029-044>047-079>081-090>094-050830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 429 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 4, 4:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 443 PM EDT MON JUN 4 2007 NCZ046-047-103-042145- TYRRELL-EASTERN DARE-WESTERN DARE- 443 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE AND TYRRELL COUNTIES UNTIL 545 PM EDT... AT 443 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 42 MILES WEST OF KILL DEVIL HILLS...OR ABOUT 20 MILES SOUTHEAST OF EDENTON...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLUMBIA AT 455 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MANNS HARBOR...KITTY HAWK...MANTEO AND WANCHESE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Special weather statement, Jun 4, 4:51 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 451 PM EDT MON JUN 4 2007 NCZ044-080-042145- PITT-BEAUFORT- 451 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND PITT COUNTIES UNTIL 545 PM EDT... AT 451 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR AYDEN...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SIMPSON AT 510 PM EDT...GRIMESLAND AT 515 PM EDT...CHOCOWINITY AT 525 PM EDT...WASHINGTON AT 530 PM EDT...WASHINGTON PARK AT 535 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE GREENVILLE AND WINTERVILLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:40 AM EDT | Coastal Flood Statement | MHX | 12 hr | |
| Jun 4, 5:48 PM EDT | Marine Weather Statement | MHX | 57 min | |
| Jun 4, 6:22 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.